Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 78, NWS Fort Worth, TX

September 12, 2000Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 11:23 AM CDT for Wise County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 12, 2000, 11:23 AM CDT (16:23 UTC)
Expired
Sep 12, 2000, 2:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1578 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 121624
FFWFWD
TXC497-121915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 AM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 215 PM CDT

* AT 1123 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN JUST NORTH OF DECATUR.  RADAR ESTIMATES OF 4 TO 5
  INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF NORTHEASTERN WISE
  COUNTY.  THIS LINE OF THUNDERSTORMS WAS NEARLY STATIONARY AND
  WILL PRODUCE AN ADDITIONAL 2 INCHES OF RAINFALL BY 1 PM.

* LOCATIONS IN THE WARNING INCLUDE ALVORD AND DECATUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3302 9787 3303 9751 3342 9739 3343 9765

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:40 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Sep 12, 6:40 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT TUE SEP 12 2000

COLD FRONT LOCATED NEAR AN OKLAHOMA CITY...CHILDRESS...MIDLAND LINE
AT 11Z...WILL ADVANCE INTO N TX TODAY.  FORCING ALONG FRONT WILL
COME INTO CONTACT WITH GULF MOISTURE AND INCREASING UNSTABLE
AIR...RESULTING WITH SCATTERED THUNDERSTORMS AT THE D/FW AROUND
18Z.  AS THE BOUNDARY SLOWS DOWN...THE WACO AREA COULD SEE A LONGER
PERIOD OF THUNDERSTORM ACTIVITY.  SURFACE WINDS WILL SHIFT TO THE
EAST/NORTHEAST WITH THE FRONTAL/OUTFLOW BOUNDARY PASSAGE.

64

===================================================================
400 AM CDT TUE SEP 12 2000

SURFACE COLD FRONT SPLITTING OKLAHOMA AT THE MOMENT WILL REACH THE
WESTERN RED RIVER VALLEY AFTER DAYBREAK AND CONTINUE A SLOW PROGRESS
THROUGH MUCH OF NORTH TEXAS THE REMAINDER OF TODAY. FROPA THROUGH
THE REGION WILL BE HERALDED BY MAINLY A WIND SHIFT TO AN EAST TO
NORTHEAST DIRECTION. DAYTIME HEATING WILL COMBINE WITH MOISTURE
CONVERGENCE AND REMANNTS OF WEAK UPPER SHORTWAVE TO TRIGGER
SCATTERED CONVECTION. ALTHOUGH MORE SIGNIFICANT QPF AMOUNTS WILL
OCCUR OVER NORTHEAST PORTIONS VICINITY OF EXPECTED PRECIP WATER
VALUES NEAR 2 INCHES...CAPES AND LIFTED INDICES SUGGEST A FEW STRONG
STORMS WILL DEVELOP ACROSS THE SOUTHEASTERN HALF LATE TODAY INTO
THIS EVENING. REMNANTS OF THUNDERSTORM OUTFLOW MAY SETTLE OVER
SOUTHEAST PORTIONS LATER TONIGHT AND BECOME A FOCUS FOR REKINDLING
CONVECTION ON WEDNESDAY. AFTER TODAY...MORE SEASONAL TEMPERATURES
WILL BE IN THE OFFING THE REMAINDER OF THE WEEK.

DFW 96/69/90 3111             ACT 97/67/93 4311

.FTW...NONE.                            ...48...

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:41 PM CDTSevere Thunderstorm WarningFWDPalo Pinto64 min
Sep 12, 10:00 AM CDTFlash Flood WarningFWDCooke, Montague4 hr
Sep 12, 1:15 PM CDTSevere Thunderstorm WarningFWDDallas60 min
Sep 12, 1:25 PM CDTSevere Thunderstorm WarningFWDHill50 min
Sep 12, 1:30 PM CDTSevere Thunderstorm WarningFWDKaufman60 min
Sep 12, 1:45 PM CDTFlash Flood WarningFWDKaufman3 hr
Sep 12, 3:13 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min
Sep 12, 3:24 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.